Thunderstorm Wind, Garfield
- When
- August 16, 5:37 PM CST
- Where
- Garfield County, 1.11 mi E of (End)vance Afb Enid
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.340, -97.900
A slow moving cold front resulted in scattered thunderstorms across southern Kansas during the late afternoon hours of the 16th. As storms moved into far northern Oklahoma, at least one severe wind gust was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A slow moving cold front resulted in scattered thunderstorms across southern Kansas during the late afternoon hours of the 16th. As storms moved into far northern Oklahoma, at least one severe wind gust was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 16, 5:26 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 626 PM CDT SAT AUG 16 2014 .AVIATION... 16/00Z TAFS...WIDELY SCATTERED TSTMS WHICH DEVELOPED NEAR WEAK SURFACE BOUNDARY IN NRN OK WILL CONTINUE THROUGH THE EARLY PART OF THE PD BEFORE DSPTG LATER THIS EVENING. WILL LIMIT MENTION TO CENTRAL/NRN SITES. OTRW...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 221 PM CDT SAT AUG 16 2014/ .DISCUSSION... ALTHOUGH MOST AREAS WILL REMAIN DRY... THERE WILL BE AN OPPORTUNITY FOR A FEW LOCATIONS TO SEE SOME LIGHT RAIN OVER THE NEXT COUPLE OF DAYS. FOR TONIGHT... A WEAK MCV OVER SOUTHWEST OKLAHOMA WILL MOVE EAST AND COULD INTERACT WITH INCREASING AMOUNTS OF MOISTURE... RESULTING IN THE DEVELOPMENT OF A FEW SHOWER/THUNDERSTORMS ACROSS SOUTH CENTRAL/SOUTHEAST OKLAHOMA. HAVE INCREASED POPS IN THAT AREA FOR THIS EVENING. OTHERWISE COULD SEE A FEW AFTN/EVENING SHOWER/STORMS SUNDAY AND AGAIN ON MONDAY. SUFFICIENT MOISTURE WILL REMAIN IN PLACE WITH SUFFICIENT LIFT FROM VERY MINOR WAVES EMBEDDED WITHIN A WEAKNESS IN MID-LEVEL RIDGE TO PRODUCE PRECIP. AGAIN... MOST LOCATIONS WILL REMAIN DRY WITH HOT AFTNS AND WARM NIGHTS. THIS WILL ALSO RESULT IN CONDITIONS APPROACHING HEAT ADVISORY CRITERIA... BUT WILL HOLD OFF ON ANY HEADLINES AT THIS TIME. AS WE MOVE THROUGH THE UPCOMING WEEK WE SEE RIDGING BUILD WEST AND NORTHWEST OVER THE SOUTHERN PLAINS MINIMIZING PRECIP CHANCES AND KEEPING TEMPS ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 97 73 100 / 20 20 10 20 HOBART OK 72 100 71 102 / 20 20 10 20 WICHITA FALLS TX 74 98 74 101 / 20 20 10 20 GAGE OK 71 99 70 101 / 10 20 10 20 PONCA CITY OK 71 94 71 99 / 20 20 10 20 DURANT OK 76 97 73 98 / 30 20 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 84/30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1156 AM CDT SAT AUG 16 2014 OKZ004>048-050>052-TXZ083>090-171200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1156 AM CDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SPRINKLES TO LIGHT SHOWERS WILL BE REMAIN POSSIBLE THROUGH TONIGHT. HOWEVER... AS A WEAK FRONT MOVES SOUTHWARD INTO CENTRAL AND SOUTHERN OKLAHOMA LATE THIS AFTERNOON AND TONIGHT...ISOLATED THUNDERSTORMS MAY DEVELOP. CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS... AND GUSTY WINDS WILL ACCOMPANY ANY STRONGER STORMS...BUT SEVERE WEATHER IS NOT EXPECTED. .HEAT... HOT AND HUMID CONDITIONS ARE EXPECTED TODAY ACROSS THE AREA. HEAT INDEX VALUES WILL RANGE FROM 98 TO 104 DEGREES...SO TAKE HEAT SAFETY PRECAUTIONS IF YOU PLAN ON BEING OUTSIDE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .HEAT... HOT AND HUMID CONDITIONS WILL CONTINUE SUNDAY... WITH HEAT INDICES OF 100 TO 105 DEGREES ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. IF YOU WILL BE OUTSIDE DURING THE HEAT OF THE DAY THIS WEEKEND...BE SURE TO STAY HYDRATED AND TAKE PLENTY OF BREAKS. .THUNDERSTORMS... THUNDERSTORM CHANCES WILL LINGER INTO SUNDAY...THOUGH ANY ACTIVITY WILL LIKELY BE ISOLATED. A FEW STORMS MAY ALSO OCCUR LATE MONDAY INTO MONDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED DURING THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 25/AUSTIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT SAT AUG 16 2014
OKZ007-162200-
GRANT OK-
415 PM CDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR GRANT COUNTY UNTIL 500 PM CDT...
AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MEDFORD...MOVING SOUTHEAST AT 15 MPH. OTHER STRONG STORMS WERE
LOCATED NEAR MANCHESTER...AND DEER CREEK.
HAZARDS WITH THESE STORMS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
MEDFORD...LAMONT...WAKITA...DEER CREEK...MANCHESTER AND JEFFERSON.
LAT...LON 3691 9768 3691 9747 3668 9748 3672 9810
3700 9810 3700 9792
TIME...MOT...LOC 2111Z 325DEG 12KT 3686 9780
AUSTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
427 PM CDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 13 N PERRY 36.48N 97.29W
08/16/2014 E1.00 INCH NOBLE OK TRAINED SPOTTER
&&
MAHALESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 502 PM CDT SAT AUG 16 2014 OKZ007-162230- GRANT OK- 502 PM CDT SAT AUG 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 530 PM CDT... AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF WAKITA...MOVING SOUTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3681 9802 3691 9784 3672 9762 3659 9790 TIME...MOT...LOC 2159Z 327DEG 12KT 3680 9788 MAD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 521 PM CDT SAT AUG 16 2014 TXZ088-162245- BAYLOR TX- 521 PM CDT SAT AUG 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BAYLOR COUNTY UNTIL 545 PM CDT... AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEYMOUR... MOVING EAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3351 9931 3369 9935 3379 9898 3349 9896 TIME...MOT...LOC 2219Z 259DEG 18KT 3362 9925
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 613 PM CDT SAT AUG 16 2014 OKZ012-170000- GARFIELD OK- 613 PM CDT SAT AUG 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD COUNTY UNTIL 700 PM CDT... AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ENID...MOVING SOUTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3642 9800 3652 9767 3631 9751 3621 9794 TIME...MOT...LOC 2312Z 340DEG 7KT 3639 9787 MAD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 622 PM CDT SAT AUG 16 2014 OKZ017-170000- BLAINE OK- 622 PM CDT SAT AUG 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE COUNTY UNTIL 700 PM CDT... AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF OKEENE...MOVING SOUTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3612 9851 3616 9833 3595 9821 3592 9849 TIME...MOT...LOC 2321Z 340DEG 7KT 3609 9842 MAD
The Vance AFB radar (KVNX), 49 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541072.